MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Codes Inflation Problem (1310); Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we were able to confirm the reported incident.We observed that the proximal ligature was unwound and most parts of the balloon was missing.Device was checked before the procedure by the physician and was found to be operational.It is possible that the balloon was pulled with excessive force to remove the clot during the procedure resulting in this issue.Tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and excessive tension on the device during the procedure could also lead to this failure.As stated in ifu, to minimize the risk of balloon rupture/separation, maximum recommended inflation volume and pull force for the catheter should not be exceeded.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.We perform 100% inspection on each device to ensure that the ligature properly binds to the shaft and an adequate amount of glue is present in the ligature.However, it is also possible that the tension on the ligature or the glue applied underneath the balloon prior to the balloon tying process was inadequate in this device resulting in the unwinding and slippage of the proximal ligature from its intended position.We have not received any other complaints of a similar nature for devices from this lot.We have opened a corrective and preventive action (capa) to address this issue.There was no injury to patient.
 
Event or Problem Description
During embolectomy procedure, after locating the balloon of the single lumen catheter (catalog#: 1601-44; lot#: slc4417) proximal to the blood clot, physician pulled the balloon to remove the adherent material.However, he did not feel any resistance while doing so.When he pulled the catheter from the vessel, he observed that the proximal ligature of the balloon had loosened and the balloon had deflated.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7652951
Report Number1220948-2018-00045
Device Sequence Number159308
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/28/2023
Device Catalogue Number1601-44
Device Lot NumberSLC4417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;